MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. SMOKE EVACUATION FOOT SWITCH

SHIRAKAWA OLYMPUS CO., LTD. SMOKE EVACUATION FOOT SWITCH
Model Number MAJ-1939
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the smoke evacuation foot switch exhibited an issue where the foot switch was not pressed.The issue occurred during an unknown procedure.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The device was returned and the evaluation found the following: smoke evacuation function activated and insufflation pressure decreased even though the footswitch was not pressed; and the smoke evacuation function is malfunctioning due to a malfunction; should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the smoke evacuation function activated, and insufflation pressure decreased even though the footswitch was not pressed was due to a broken footswitch cable.Olympus will continue to monitor field performance for this device.

Brand Name
SMOKE EVACUATION FOOT SWITCH
Common Device Name
SMOKE EVACUATION FOOT SWITCH
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18758989
Report Number3002808148-2024-01650
Device Sequence Number12412656
Product Code HIF
UDI-Device Identifier04953170324185
UDI-Public04953170324185
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K110294
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1939
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2024
Supplement Date Received by Manufacturer03/04/2024
Initial Report FDA Received Date02/22/2024
Supplement Report FDA Received Date03/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UHI-4
Patient SexUnknown